MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. COMPLETE; SOLUTIONS

JOHNSON & JOHNSON SURGICAL VISION, INC. COMPLETE; SOLUTIONS
Model Number 09424X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Irritation (1941); Red Eye(s) (2038)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided date of event: best estimate is in (b)(6) 2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Female consumer reported using multipurpose solution easy rub formula (easy rub) after being given the product from a friend.The consumer tried the product and believes it gave her conjunctivitis.She experienced red, irritated eyes at the end of the day.She doesn't remember when it was given to her only that she ran out of her opti-free solution, so she started using the easy rub formula.Consumer thinks she started using the easy rub solution in (b)(6) 2020.After using the product for the first time for a couple of weeks, she developed severe symptoms with mucous discharging from her eyes.Her eyes got progressively worse, and she reports she developed conjunctivitis twice, first in (b)(6) when it affected both eyes, and then again in (b)(6), when it came back stronger in her left eye.She commented that one of her eyes discharged pus.She continued using easy rub through (b)(6).The consumer was examined by her eye care professional and was told she had conjunctivitis.She was prescribed antibiotic drops, and then when it re-occurred a stronger antibiotic was prescribed.The consumer reports using gentamicin twice a day for 5-days, and tobramycin 1-drop a day until gone.She mentioned she is (b)(6) years old and has not had conjunctivitis since high school.She is a long-time contact lens wearer and wears bi-weekly c-vue unilens contacts in each eye.She uses one drop of refresh tears in each eye every morning before applying the contact lenses.She is hoping there are no long-term residual effects.Reportedly, she is very compliant with the care of her contact lenses and eye and goes for her exams as scheduled.Consumer feels that products made in (b)(6) are not safe and will not use easy rub again unless it¿s manufactured in the usa as she feels it¿s safer.She is taking the bottle of easy rub with her to her ophthalmologist appointment to check if she¿s allergic to any ingredient.Because her husband had covid-19, she initially continued to use the product as she thought her symptoms might be related to her exposure to the virus.The consumer had not used this product before the reported event, but reported, the directions for use were followed.She has since recovered.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed as the product was not returned.The reported event could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Only the objective complaint was reported in previous 12 months.Conclusion: based on the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
COMPLETE
Common Device Name
SOLUTIONS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10268515
Report Number3004178847-2020-00013
Device Sequence Number16386816
Product Code LPN
UDI-Device Identifier30827444000615
UDI-Public(01)30827444000615(17)200920(10)ZD07004
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K014202
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/20/2020
Device Model Number09424X
Device Lot NumberZD07004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/16/2020
Supplement Date Received by Manufacturer07/27/2020
10/25/2020
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date08/19/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Date Report Sent to FDA01/01/2005